MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER
Model Number 26173KAR
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by the manufacturer, karl storz in (b)(4).As per the evaluation: upon evaluation the breakage could be confirmed.The broken off jaw was not returned.The remaining jaw is showing clamp marks outside the clamping area.The area around the breakage looks deformed.The breakage surface has a rough appearance and looks, even which indicates a forced fracture.Clamping outside the clamping area can cause high leverage forces on the hinge.The root cause most likely is too high force initiation due to clamping outside the clamping area.No indications for a material or manufacturing related issue were found during the investigation.Warning of overloading the instrument is included in the related ifu.Also, per the ifu, the instrument must be checked before and after every use for damages.
 
Event or Problem Description
Per a vigilance report received from the factory in (b)(4), allegedly, there was an event that occurred at a healthcare facility in (b)(6).During surgery, the distal part of the needle holder fell apart and remained in the patient's body.The medical team was unable to visually locate the part.During the surgery, an x-ray examination was preformed to find the broken part.The medical team decided to finish the operation.It is still unclear if they found the missing part during the xray.
 
Additional Manufacturer Narrative
Upon evaluation the breakage could be confirmed.The broken off jaw was not returned.The remaining jaw is showing clamp marks outside the clamping area.The area around the breakage looks deformed.The breakage surface has a rough appearance and looks even which indicates a forced fracture.Clamping outside the clamping area can cause high leverage forces on the hinge.The root cause most likely is too high force initiation due to clamping outside the clamping area.No indications for a material or manufacturing related issue were found during the investigation.

Brand Name
MACRO NEEDLE HOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key9634509
Report Number9610617-2020-00011
Device Sequence Number2800382
Product Code GCJ
UDI-Device Identifier04048551098141
UDI-Public4048551098141
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K951625
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KAR
Device Catalogue Number26173KAR
Device Lot NumberTT02
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown